I'm a 29 year old male. I've had a rough couple of years in terms of chest pains/sensations. Some which feel harmless, others which feel like they're going to kill me.
Luckily, most of my pains are sudden and disappear as quickly as they appear. I've had just about every type of pain. Jabs, jolts, twinges, spasm-like, squeezing, shooting, stabbing, you name it. Mostly in the center chest/sternum area. But also in the upper back.
The pains/discomforts aren't so frequent that I worry so much anymore. What worries me more are the occasional arrhythmia's that have popped up. The most concerning being NSVT. The first capture was a 7 beat run while sleeping.
At one point I ended up buying my own holter monitor and wearing it for 3 months. I was getting tired of getting these terrible chest sensations and not knowing what they were.
It took me almost 3 months of nothing but rare PACs, PVCs, and occasional short bursts of SVT before I ran into something significant. More NSVT.
I captured the following image from my holter software. Note that this was at complete rest while sitting down and working at a computer:
I also captured this image during the same month. Looks like a slower form of NSVT while sleeping:
I saw an electrophysiologist who saw the first image and recommended an EP study just to be safe. I've been postponing it for months and I constantly ask myself if I really need it. It's hard to say yes when I'm in normal rhythm 99% of the time. Is it really worth it in my case? My NSVT is very rare so I have my doubts. I'd appreciate any guidance on whether or not to go through with it.
Tests I've had:
Echo - Normal
Stress Echo - Normal with a mention of mild MVP (my cardiologist kind of brushed this off like it was nothing)
Cardiac MRI - Normal
Countless EKGs - Normal
Bloodwork (electrolytes, thyroid, D-dimer, CBC, cholesterol ...) - Normal
Thank you for your question and the details you have provided.
This is a common problem encountered in the clinic. First, in patients with symptoms (palpitations, atypical chest discomfort) and the type of arrhythmia you have described (PAC's, PVC's, NSVT), a beta-blocker like metoprolol tartrate or metroprolol succinate is often prescribe. This can sometimes decrease ectopy (PAC's, PVC's, NSVT). You should ask your physical about this.
In terms of evaluation, a normal ECHO and cardiac MRI signifies a structurally normal heart. The good news is that implies a very good prognosis among patient's with ectopy. A normal stress test implies no evidence of cardiac ischemia (lack of blood flow to the heart).
The question you should ask your electrophysiologist is how an EP study will change your management? If he or she is able to "map" your VT, what would be the next step? Would he offer you an ablation (another invasive procedure). Is the risk of such a procedure worth the benefit? What is the success rate of ablation if he maps the VT?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.